Functions in -space and their approximations
P. Chandra (1988)
Matematički Vesnik
Similarity:
P. Chandra (1988)
Matematički Vesnik
Similarity:
WŁodzimierz Łenski, Bogdan Szal (2011)
Banach Center Publications
Similarity:
We show the results corresponding to some theorems of S. Lal and H. K. Nigam [Int. J. Math. Math. Sci. 27 (2001), 555-563] on the norm and pointwise approximation of conjugate functions and to the results of the authors [Acta Comment. Univ. Tartu. Math. 13 (2009), 11-24] also on such approximations.
Włodzimierz Łenski, Bogdan Roszak (2011)
Banach Center Publications
Similarity:
We present an estimation of the and means as approximation versions of the Totik type generalization (see [5], [6]) of the result of G. H. Hardy, J. E. Littlewood. Some corollaries on the norm approximation are also given.
S. V. Konyagin, V. N. Temlyakov (2003)
Studia Mathematica
Similarity:
We study the following nonlinear method of approximation by trigonometric polynomials. For a periodic function f we take as an approximant a trigonometric polynomial of the form , where is a set of cardinality m containing the indices of the m largest (in absolute value) Fourier coefficients f̂(k) of the function f. Note that Gₘ(f) gives the best m-term approximant in the L₂-norm, and therefore, for each f ∈ L₂, ||f-Gₘ(f)||₂ → 0 as m → ∞. It is known from previous results that in...
Giancarlo Travaglini (1987)
Colloquium Mathematicae
Similarity:
Bhikha Lila Ghodadra, Vanda Fülöp (2020)
Mathematica Bohemica
Similarity:
For a Lebesgue integrable complex-valued function defined on let be its Walsh-Fourier transform. The Riemann-Lebesgue lemma says that as . But in general, there is no definite rate at which the Walsh-Fourier transform tends to zero. In fact, the Walsh-Fourier transform of an integrable function can tend to zero as slowly as we wish. Therefore, it is interesting to know for functions of which subclasses of there is a definite rate at which the Walsh-Fourier transform tends...
Erik Talvila (2025)
Czechoslovak Mathematical Journal
Similarity:
For each () it is shown that the Fourier transform is the distributional derivative of a Hölder continuous function. For each , a norm is defined so that the space of Fourier transforms is isometrically isomorphic to . There is an exchange theorem and inversion in norm.
J. J. Guadalupe, V. I. Kolyada (2001)
Studia Mathematica
Similarity:
We investigate the behaviour of Fourier coefficients with respect to the system of ultraspherical polynomials. This leads us to the study of the “boundary” Lorentz space corresponding to the left endpoint of the mean convergence interval. The ultraspherical coefficients of -functions turn out to behave like the Fourier coefficients of functions in the real Hardy space ReH¹. Namely, we prove that for any the series is the Fourier series of some function φ ∈ ReH¹ with . ...
Leetsch C. Hsu (1959)
Czechoslovak Mathematical Journal
Similarity:
Nayna Govindbhai Kalsariya, Bhikha Lila Ghodadra (2024)
Mathematica Bohemica
Similarity:
We consider the Vilenkin orthonormal system on a Vilenkin group and the Vilenkin-Fourier coefficients , , of functions for some . We obtain certain sufficient conditions for the finiteness of the series , where is a given sequence of positive real numbers satisfying a mild assumption and . We also find analogous conditions for the double Vilenkin-Fourier series. These sufficient conditions are in terms of (either global or local) moduli of continuity of and give multiplicative...
J. A. Nitsche (1975)
Publications mathématiques et informatique de Rennes
Similarity:
J. P. Schreiber (1971)
Colloquium Mathematicae
Similarity:
Fabio Nicola (2010)
Studia Mathematica
Similarity:
We study Fourier integral operators of Hörmander’s type acting on the spaces , 1 ≤ p ≤ ∞, of compactly supported distributions whose Fourier transform is in . We show that the sharp loss of derivatives for such an operator to be bounded on these spaces is related to the rank r of the Hessian of the phase Φ(x,η) with respect to the space variables x. Indeed, we show that operators of order m = -r|1/2-1/p| are bounded on if the mapping is constant on the fibres, of codimension r,...
Carsten Elsner (2006)
Colloquium Mathematicae
Similarity:
We prove the existence of an effectively computable integer polynomial P(x,t₀,...,t₅) having the following property. Every continuous function can be approximated with arbitrary accuracy by an infinite sum of analytic functions , each solving the same system of universal partial differential equations, namely (σ = 1,..., s).
Dansheng Yu, Ping Zhou, Songping Zhou (2007)
Studia Mathematica
Similarity:
We first give a necessary and sufficient condition for , 1 < p < ∞, 1/p - 1 < γ < 1/p, where ϕ(x) is the sum of either or , under the condition that λₙ (where λₙ is aₙ or bₙ respectively) belongs to the class of so called Mean Value Bounded Variation Sequences (MVBVS). Then we discuss the relations among the Fourier coefficients λₙ and the sum function ϕ(x) under the condition that λₙ ∈ MVBVS, and deduce a sharp estimate for the weighted modulus of continuity of ϕ(x)...
Eve Oja, Silja Treialt (2013)
Studia Mathematica
Similarity:
The main result is as follows. Let X be a Banach space and let Y be a closed subspace of X. Assume that the pair has the λ-bounded approximation property. Then there exists a net of finite-rank operators on X such that and for all α, and and converge pointwise to the identity operators on X and X*, respectively. This means that the pair (X,Y) has the λ-bounded duality approximation property.
Richard Oberlin, Andreas Seeger, Terence Tao, Christoph Thiele, James Wright (2012)
Journal of the European Mathematical Society
Similarity:
We strengthen the Carleson-Hunt theorem by proving estimates for the -variation of the partial sum operators for Fourier series and integrals, for . Four appendices are concerned with transference, a variation norm Menshov-Paley-Zygmund theorem, and applications to nonlinear Fourier transforms and ergodic theory.
Chike Obi (1979)
Atti della Accademia Nazionale dei Lincei. Classe di Scienze Fisiche, Matematiche e Naturali. Rendiconti
Similarity:
Si dimostra che l'equazione considerata nel titolo ammette soluzioni periodiche rappresentabili da una serie di Fourier con un numero finito di termini solo se è lineare.
Yuichi Kanjin (2001)
Studia Mathematica
Similarity:
We prove that the Hausdorff operator generated by a function ϕ is bounded on the real Hardy space , 0 < p ≤ 1, if the Fourier transform ϕ̂ of ϕ satisfies certain smoothness conditions. As a special case, we obtain the boundedness of the Cesàro operator of order α on , 2/(2α+1) < p ≤ 1. Our proof is based on the atomic decomposition and molecular characterization of .
Péter Kórus (2018)
Czechoslovak Mathematical Journal
Similarity:
We extend the results of paper of F. Móricz (2010), where necessary conditions were given for the -convergence of double Fourier series. We also give necessary and sufficient conditions for the -convergence under appropriate assumptions.
Martijn de Vrie, Vilmos Komornik (2011)
Fundamenta Mathematicae
Similarity:
Let J ⊂ ℝ² be the set of couples (x,q) with q > 1 such that x has at least one representation of the form with integer coefficients satisfying , i ≥ 1. In this case we say that is an expansion of x in base q. Let U be the set of couples (x,q) ∈ J such that x has exactly one expansion in base q. In this paper we deduce some topological and combinatorial properties of the set U. We characterize the closure of U, and we determine its Hausdorff dimension. For (x,q) ∈ J, we also...
Ferenc Móricz (2009)
Colloquium Mathematicae
Similarity:
We extend the classical theorems of I. I. Privalov and A. Zygmund from single to multiple conjugate functions in terms of the multiplicative modulus of continuity. A remarkable corollary is that if a function f belongs to the multiplicative Lipschitz class for some and its marginal functions satisfy for some uniformly in the indicated variables , 1 ≤ l ≤ N, then for each choice of with or 1 for 1 ≤ l ≤ N.
Yann Bugeaud (2015)
Acta Arithmetica
Similarity:
Let d be a positive integer and α a real algebraic number of degree d + 1. Set . It is well-known that , where ||·|| denotes the distance to the nearest integer. Furthermore, for any integer n ≥ 1. Our main result asserts that there exists a real number C, depending only on α, such that for any integer n ≥ 1.
Abdellatif Chahbi, Brahim Fadli, Samir Kabbaj (2015)
Annales Universitatis Mariae Curie-Sklodowska, sectio A – Mathematica
Similarity:
Let be a compact group, let be a fixed element and let be a continuous automorphism on such that . Using the non-abelian Fourier transform, we determine the non-zero continuous solutions of the functional equation in terms of unitary characters of .
Nakhle Asmar, Florence Newberger, Saleem Watson (2006)
Colloquium Mathematicae
Similarity:
We define a new type of multiplier operators on , where is the N-dimensional torus, and use tangent sequences from probability theory to prove that the operator norms of these multipliers are independent of the dimension N. Our construction is motivated by the conjugate function operator on , to which the theorem applies as a particular example.